Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
476 Posts
Discussion Starter · #1 ·
Nausea, bloating, wind, D, also am putting on a LOT of weight. SOme might remember last time I was here I had lost a stone in weight. I have since gained all that weight back on, plus an extra stone. I believe this is because of the anti-depressents, as Im not eating more!!! I have a doctores appointment next week, to which I am going to mention all this. I also have a B1 injection this afternoon, so will mention to the nurse incase this is a side effect.
 

·
Registered
Joined
·
23,983 Posts
FEDup, how long have you been on the anti-depressents for and what one?
 

·
Registered
Joined
·
31 Posts
Hi fed upAround 10yrs ago I was diagnosed with FM and anti-depressents are the first thing they put you on. My doctor put me on amplitriptyline(sp). I was involved with a board similar to this and more than a few had encountered the same problem with this drug as well as a few others. (I had gained over 30lbs by this time) If I remember correctly the dosage and time frame of being on it was a factor, but that was 10yrs ago. Needless to say I went back to my doctor and requested one that seemed to be working well for others. The weight started to drop, and I'm still taking it, with no other side effects. So you might be right in thinking it's the drug. Do some research on it, and ask others if anyone has taken it and see if they had the same trouble. Then when you talk to your doctor you'll have a few more facts to go over. I found also talking with your pharmasist to be very very helpful. Good Luck
 

·
Registered
Joined
·
476 Posts
Discussion Starter · #4 ·
Hi Both,I'm on Prozac, and have been now for about 7-8 months. To start with they made a HUGE difference with my IBS D. Then slowly the effects 'seemed' to wear off, and now I'm back to where I started from!!! I have looked up side effects from this drug, and weight loss/gain can be a symptom. I did mention it my doc last time, and he said we would monitor it till the next visit, which is next week. I kind of want to come off this anyway, it doesnt seem to be helping me anymore in anyway shape or form. I'm still stressed, agitated, irritable, and IBS just as before!!!! In fact it's making me worse now as more and more clothes are not fitting me!!!!!
 

·
Banned
Joined
·
3,903 Posts
Oh Mandy sorry you are feeling like this,im not the best person to give advice on here i always seem to annoy someone..Take care of yourself.. hugs xx remember there are plenty on here who will always listen to you.. Take care..
 

·
Registered
Joined
·
31 Posts
You might have to try a different kind, or a different dose.When my IBS symptoms seemed to start taking over my life in November, one of the first things my doctor did was raise my dosage from 50mg gradually to 100mg. I found out by my new doctor that trazadon(the anti depressent I was on)worked great with people with FM, but not so well with people with IBS. There are many different kinds that are recommended for people with IBS, you might have to do a few trial and errors to see which kind is best for you, but I wouldn't give up though. If it can help with our state of mind, and coping skills, and even provide some relief from the symptoms. It's worth it. Heck even if it just gave us a better state of mind, I think it's worth it.
 

·
Registered
Joined
·
476 Posts
Discussion Starter · #9 ·
I asked my doctor if he would raise the dosage (he started me off on a small dose (20mg)) and he said no. But I am really going to push him to either try something else or up the doseage this time! Thanks for the advice!And thanks Julie - It's good to be back. Im not too bad in myself, just have the odd off day. But Im better than some, so try not to complain too much!!
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top